Advertisement

Journal of Mathematical Sciences

, Volume 132, Issue 6, pp 700–715 | Cite as

Counting Complex Points of Surfaces in ℂ2

  • T. Aliashvili
Article
  • 20 Downloads

Abstract

We deal with complex points of two-dimensional surfaces. A short survey of basic results about complex points of smooth surfaces in ℂ2 is presented at the beginning. For algebraic surfaces, a formula is proven which expresses the number of complex points as the local degree of an explicitly constructed polynomial endomorphism. Using this formula, some estimates for the number of complex points and the Maslov index are obtained in terms of algebraic degrees of defining equations with special attention paid to graphs of planar endomorphisms. Some estimates for the expected number of complex points of a random planar endomorphism are also obtained.

Keywords

Smooth Surface Basic Result Algebraic Surface Complex Point Short Survey 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    T. Aliashvili, “Signature method for counting points in semi-algebraic subsets,” Bull. Georgian Acad. Sci., 154, 34–36 (1996).zbMATHMathSciNetGoogle Scholar
  2. 2.
    T. Aliashvili, “Counting real roots of polynomial endomorphisms,” J. Math. Sci., 118, No.5, 5325–5346 (2003).zbMATHMathSciNetCrossRefGoogle Scholar
  3. 3.
    T. Aliashvili, “On invariants of random planar endomorphisms,” Banach Center Publ., 62, 19–28 (2004).zbMATHMathSciNetGoogle Scholar
  4. 4.
    V. Arnol'd, “Index of a singular point of a vector field, Petrovsky-Oleynik inequalities, and mixed Hodge structures,” Funkts. Anal. Prilozh., 12, 1–14 (1978).zbMATHGoogle Scholar
  5. 5.
    V. Arnol'd, A. Varchenko, and S. Gusein-Zade, Singularities of Differentiable Mappings [in Russian], Vol. 1, Nauka, Moscow (1982).zbMATHGoogle Scholar
  6. 6.
    M. Berry and J. Hannay, “Umbilic points of Gaussian random surfaces,” J. Phys. A: Math. Gen., 10, 1809–1821 (1977).Google Scholar
  7. 7.
    E. Bishop, “Differentiable manifolds in complex Euclidean space,” Duke Math. J., 32, 1–21 (1965).zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    W. Bruce, “Euler characteristics of real varieties,” Bull. Lond. Math. Soc., 22, 213–219 (1990).MathSciNetGoogle Scholar
  9. 9.
    S. Chern and E. Spanier, “A theorem on orientable surfaces in four-dimensional space,” Comment. Math. Helv., 25, 205–214 (1951).MathSciNetzbMATHGoogle Scholar
  10. 10.
    B. Dubrovin, S. Novikov, and A. Fomenko, Modern Geometry [in Russian], Nauka, Moscow (1979).Google Scholar
  11. 11.
    A. Edelman and E. Kostlan, “How many roots of a real polynomial are real?” Bull. Amer. Math. Soc., 32, 1–37 (1995).MathSciNetzbMATHGoogle Scholar
  12. 12.
    D. Eisenbud and H. Levine, “An algebraic formula for the degree of a C map-germ,” Ann. Math., 106, 19–38 (1977).MathSciNetCrossRefGoogle Scholar
  13. 13.
    F. Forstneric, “Complex tangents of real surfaces in complex surfaces,” Duke Math. J., 67, 353–376 (1992).zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    A. Givental, “Lagrangian embeddings of surfaces and unfolded Whitney umbrellas,” Funkts. Anal. Prilozh., 20, 35–41 (1986).zbMATHMathSciNetGoogle Scholar
  15. 15.
    G.-M. Greuel and H. Hamm, “Invarianten quasihomogener Durchschnitte,” Invent. Math., 49, 67–86 (1978).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    P. Griffiths and J. Harris, Principles of Algebraic Geometry, J. Wiley and Sons, New York (1978).zbMATHGoogle Scholar
  17. 17.
    M. Gromov, “Pseudo-holomorphic curves in symplectic manifolds,” Invent. Math., 82, 307–347 (1985).zbMATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    I. Ibragimov and S. Podkorytov, “On random algebraic surfaces,” Dokl. Ross. Akad. Nauk, 343, 734–736 (1995).MathSciNetGoogle Scholar
  19. 19.
    G. Ishikawa and T. Ohmoto, “Local invariants of singular surfaces in an almost complex four-manifold,” Ann. Glob. Anal. Geom., 11, 125–133 (1993).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    G. Khimshiashvili, “On the local degree of a smooth mapping,” Bull. Acad. Sci. Georgian SSR, 85, 31–34 (1977).Google Scholar
  21. 21.
    G. Khimshiashvili, “On the cardinality of a semi-algebraic subset,” Georgian Math. J., 1, 511–521 (1994).Google Scholar
  22. 22.
    G. Khimshiashvili, “On topological invariants of totally real singularities,” Georgian Math. J., 8, 97–109 (2001).zbMATHMathSciNetGoogle Scholar
  23. 23.
    G. Khimshiashvili, “Signature formulae for topological invariants,” Proc. A. Razmadze Math. Inst., 125, 1–121 (2001).zbMATHMathSciNetGoogle Scholar
  24. 24.
    G. Khimshiashvili, “Topological aspects of random polynomials,” Bull. Georgian Acad. Sci., 168, 5–8 (2003).Google Scholar
  25. 25.
    G. Khimshiashvili and A. Ushveridze, “On the average topological degree of random polynomials,” Bull. Georgian Acad. Sci., 159, 385–388 (1999).MathSciNetzbMATHGoogle Scholar
  26. 26.
    G. Khimshiashvili and E. Wegert, “Analytic discs and totally real surfaces,” Bull. Georgian Acad. Sci., 162, 41–44 (2000).MathSciNetzbMATHGoogle Scholar
  27. 27.
    G. Khimshiashvili and E. Wegert, “Complex points of planar endomorphisms,” Bull. Georgian Acad. Sci., 165, 26–29 (2002).MathSciNetGoogle Scholar
  28. 28.
    G. Khimshiashvili and E. Wegert, “Analytic discs and complex points of surfaces,” Bull. Soc. Sci. Lett. Lodz, 52, 145–164 (2002).Google Scholar
  29. 29.
    A. Khovansky, “Index of a polynomial vector field,” Funkts. Anal. Prilozh., 13, 49–58 (1979).Google Scholar
  30. 30.
    H.-F. Lai, “Characteristic classes of real manifolds immersed in complex manifolds,” Trans. Amer. Math. Soc., 172, 1–33 (1972).MathSciNetGoogle Scholar
  31. 31.
    A. Lecki and Z. Szafraniec, “An algebraic method for calculating the topological degree,” Banach Center Publ., 35, 73–83 (1996).MathSciNetGoogle Scholar
  32. 32.
    D. McDuff, “The local behaviour of holomorphic curves in almost complex 4-manifolds,” J. Differ. Geom., 34, 143–164 (1991).zbMATHMathSciNetGoogle Scholar
  33. 33.
    S. Podkorytov, “The mean value of the Euler characteristic of a random algebraic hypersurface,” Algebra Analiz, 11, 185–193 (1999).MathSciNetGoogle Scholar
  34. 34.
    M. Shub and S. Smale, “Complexity of Bezout's theorem, II: Volumes and probabilities,” Progr. Math., 109, 267–285 (1993).MathSciNetGoogle Scholar
  35. 35.
    E. Spanier, Algebraic Topology, McGraw-Hill, New York (1966).zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • T. Aliashvili
    • 1
  1. 1.Tbilisi Technical UniversityGeorgia

Personalised recommendations